Alert archive / North Carolina / High Wind Warnings in 2006
High Wind Warning 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Oct 27, 2006, 4:30 PM EDT. It took effect at Oct 28, 2006, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 4:30 PM EDT (20:30 UTC)
- In effect from
- Oct 28, 2006, 12:00 AM EDT
- Expired
- Oct 28, 2006, 9:35 AM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 272030 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 430 PM EDT FRI OCT 27 2006 NCZ103-104-281000- /O.UPG.KMHX.WI.Y.0008.061028T0400Z-061028T1600Z/ /O.NEW.KMHX.HW.W.0004.061028T0400Z-061028T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 430 PM EDT FRI OCT 27 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TONIGHT INTO THE MIDDLE ATLANTIC STATES SATURDAY. THE LOW WILL PULL A WARM FRONT NORTH THROUGH THE AREA OVERNIGHT...AND A COLD FRONT THROUGH FROM THE WEST SATURDAY MORNING. THE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS A RESULT. WINDS WILL INCREASE TO 35 TO 45 MPH OVERNIGHT AND CONTINUE THROUGH SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ047-081-095-281000- /O.NEW.KMHX.WI.Y.0009.061028T0400Z-061028T1600Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 430 PM EDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY. STRONG LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TONIGHT INTO THE MIDDLE ATLANTIC STATES SATURDAY. THE LOW WILL PULL A WARM FRONT NORTH THROUGH THE AREA OVERNIGHT...AND A COLD FRONT THROUGH FROM THE WEST SATURDAY MORNING. THE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS A RESULT. WINDS WILL INCREASE TO 25 TO 35 MPH OVERNIGHT AND CONTINUE THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS72 KMHX 280749 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 AM EDT SAT OCT 28 2006 NCZ103-104-281600- /O.CON.KMHX.HW.W.0004.000000T0000Z-061028T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 349 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... STRONG LOW PRESSURE WILL MOVE INTO THE MIDDLE ATLANTIC STATES TODAY. THE LOW WILL PULL A WARM FRONT NORTH OF THE AREA THIS MORNING...AND A COLD FRONT THROUGH FROM THE WEST BY AFTERNOON. THIS WILL RESULT IN WINDS OF 35 TO 45 MPH THROUGH THE MORNING HOURS TODAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ047-081-095-281600- /O.CON.KMHX.WI.Y.0009.000000T0000Z-061028T1600Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 349 AM EDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... STRONG LOW PRESSURE WILL MOVE INTO THE MIDDLE ATLANTIC STATES TODAY. THE LOW WILL PULL A WARM FRONT NORTH OF THE AREA THIS MORNING...AND A COLD FRONT THROUGH FROM THE WEST BY AFTERNOON. THIS WILL RESULT IN WINDS OF 25 TO 35 MPH THROUGH THE MORNING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
000 WWUS72 KMHX 281335 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 935 AM EDT SAT OCT 28 2006 NCZ103-104-281445- /O.CAN.KMHX.HW.W.0004.000000T0000Z-061028T1600Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 935 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH WIND WARNING. THE STRONGEST WINDS HAVE NOW SHIFTED NORTHEAST OF THE REGION. IT WILL REMAIN WINDY DURING THE AFTERNOON...HOWEVER SPEEDS ARE EXPECTED TO BE BELOW WARNING OR ADVISORY LEVELS. $$ NCZ047-081-095-281445- /O.CAN.KMHX.WI.Y.0009.000000T0000Z-061028T1600Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 935 AM EDT SAT OCT 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS HAVE NOW SHIFTED NORTHEAST OF THE REGION. IT WILL REMAIN WINDY DURING THE AFTERNOON...HOWEVER SPEEDS ARE EXPECTED TO BE BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Oct 27, 4:11 PM EDT, 19 minutes earlier.
Area forecast discussion, Oct 27, 4:11 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT FRI OCT 27 2006
.SHORT TERM /TONIGHT THROUGH MONDAY/...THE GFS LOOKS VERY GOOD AND
USED IT FOR THIS PACKAGE. NOT MUCH CHANGE FROM PREVIOUS FORECAST.
THE COASTAL WARM FRONT WILL LIFT NORTH OVERNIGHT. NEAR 100% POPS
THROUGH EARLY SATURDAY MORNING. FORECAST SOUNDINGS FOR THIS EVENING
CONTINUE TO SHOW VERY IMPRESSIVE SPEED/DIRECTIONAL SHEAR. DECIDED TO
PUT IN A MENTION OF DAMAGING WINDS WITH ANY THUNDERSTORMS OVERNIGHT
FOR THE OUTER BANKS...COASTAL WATERS AND PAMLICO SOUND. SWODY1 FROM
SPC CONTINUES TO PLACE THAT AREA IN SEE TEXT. INSTABILITY PARAMETERS
06Z-12Z SATURDAY SHOW CAPE A LITTLE OVER 1000-1200 J/KG...SWEAT NEAR
500...LI OF -2 AND SHOWALTER -2 TO -3. BY THAT TIME THE DIRECTIONAL
SHEAR IS GONE BUT SPEED SHEAR STILL QUITE IMPRESSIVE. THREAT WOULD
LIKELY BE WIND DAMAGE FROM A FAST-MOVING SQUALL LINE RATHER THAN
TORNADOES. LOWS TONIGHT/HIGHS SATURDAY A BIT PROBLEMATIC. AS FRONT
GETS CLOSER TONIGHT WE WILL SEE LOWS THIS EVENING...WITH TEMPS
RISING OVERNIGHT WITH STRONG WARM AIR ADVECTION AHEAD OF THE FRONT.
THE FRONT WILL RACE OFF THE COAST SATURDAY MORNING WITH HIGHS
OCCURING BEFORE NOON THEN SLOWLY FALLING IN THE AFTEROON. MOISTURE
WILL DECREASE RAPIDLY ON SATURDAY MORNING SO MOST AREAS WILL SEE
SUNSHINE FROM MID-MORNING ON. A COUPLE OF WEAK TROFS WILL PASS
THROUGH SATURDAY NIGHT AND SUNDAY BUT THERE WILL BE NO MOISTURE TO
WORK WITH AND FLOW WILL CONTINUE TO BE WESTERLY. IN ADDITION...A
SURFACE RIDGE OVER SOUTH TEXAS AND THE WESTERN GULF WILL BUILD IN
FROM THE SOUTHWEST THIS WEEKEND. THE DRY AIR WILL MAKE FOR GOOD
DIURNAL TEMPERATURE RANGES WITH HIGHS IN THE 60S AND LOWS IN THE
40S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...THE HIGH WILL SLOWLY MOVE
OFF THE COAST AND WEAKEN. A FRONT WILL APPROACH FROM THE WEST BY THE
MIDDLE OF THE WEEK BUT LOOKS TO WASH OUT JUST TO OUR WEST AND NORTH.
ANOTHER FRONT...THIS ONE LOOKING STRONGER...WILL AFFECT THE AREA
LATE NEXT WEEK.
&&
.AVIATION...RAIN WILL CONTINUE TO LIFT NE OVER THE REGION MOST OF
THE NIGHT. EXPECT MVFR CONDITIONS TO BECOME DOMINANT WITH AREAS OF
IFR DEVELOPING AS WELL. GUSTY S/SW WINDS WILL ALSO DEVELOP LATER
TONIGHT AS GRDNT REALLY TIGHTENS OVER THE REGION. MOST OF THE INSTAB
WL BE ALONG THE CST LATE TONIGHT AND VERY EARLY SAT. DID NOT
INCLUDE TSRA IN TAFS BUT DID ADD CB MENTION FOR CSTL SITES. PRECIP
SHLD END FROM W TO E SAT MORNING WITH MVFR GIVING WAY TO VFR AS CLDS
LIFT AND SCT OUT.
&&
.MARINE...MDLS CONT TREND OF DEVELOPING STRONG LOW LVL WIND MAX
ALONG THE CST LATER TONIGHT INTO EARLY SAT. GALE WARNINGS WILL CONT
FOR ALL WTRS...COULD EVEN BE SOME GUSTS TO STORM FORCE OVER CNTRL
WTRS CLOSER TO WARMEST WTR AND BEST INSTAB. THESE STRONG WINDS WILL
BUILD SEAS TO 9 TO 12 FEET NEAR SHORE AND LIKELY OVER 15 FEET OFF
OBX. ADDED HIGH SURF ADVSRY FOR S FACING BEACH FROM CAPE HAT S LATER
TONIGHT AND SAT MORN. ALSO MENTIONED POTENTIAL FOR SOME MINOR
SOUNDSIDE FLOODING OVER NORTHERN PORTION OF PAMLICO SOUND. WINDS
WILL BECOME W AND STILL REMAIN RATHER GUSTY SAT AS COLD FRONT MOVES
OFFSHR. EXTENDED GALES A BIT TIL EARLY AFTN CNTRL AND NRN WTRS.
EXPECT WINDS AND SEAS IN SCA RANGE TO CONT OVER CNTRL AND NRN WTRS
THRU MOST OF SUNDAY. EXTENDED PD FROM MON THROUGH WED LOOKS
VERY QUIET WITH LIGHT WINDS AND SLIGHT SEAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY
FOR NCZ103-104.
HIGH SURF ADVISORY FROM 2 AM TO 12 PM EDT SATURDAY FOR NCZ095-
098-103-104.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY FOR
NCZ047-081-095.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY FOR
AMZ130-135-158.
GALE WARNING FROM MIDNIGHT TONIGHT TO 2 PM EDT SATURDAY FOR
AMZ150-152-154-156.
&&
HSA/RFHazardous weather outlook, Oct 27, 3:52 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EDT FRI OCT 27 2006 NCZ029-044>046-079-080-090>094-098-280930- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO-ONSLOW- 352 PM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT. LOCAL RAINFALL AMOUNTS OVER 1 INCH WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-280930- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 352 PM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS ARE UP FOR ALL THE COASTAL WATERS AND SOUNDS LATER TONIGHT AS SOUTH TO SOUTHWEST WINDS INCREASE TO 30 TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE WARNINGS FOR WINDS OF 30 TO 40 KNOTS WILL CONTINUE SATURDAY MORNINGS FOR THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ047-081-095-103-104-280930- MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- 352 PM EDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP OVERNIGHT ALONG THE COAST. WINDS OF 25 TO 35 MPH ARE EXPECTED FORM CARTERET COUNTY NORTH TO THE WESTERN PORTION OF THE PAMLICO SOUND...AND WIND ADVISORY IS IN EFFECT FOR THESE AREAS. ALONG THE OUTER BANKS...SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH AND A HIGH WIND WARNING HAS BEEN ISSUED. HIGH SURF CONDITIONS ARE LIKELY LATE TONIGHT FOR THE SOUTH FACING BEACHES FROM CAPE HATTERAS SOUTH. SOME STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE LATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS..ROUGH SURF AND A FEW STRONG THUNDERSTORMS WILL CONTINUE ALONG THE COAST EARLY SATURDAY. IN ADDITION THERE WILL BE A HIGH THREAT OF RIP CURRENTS ALONG THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:41 AM EDT | Wind Advisory | MHX | 12 hr | |
| Oct 27, 2:29 PM EDT | Coastal Flood Statement | MHX | Dare, Hyde | 28 hr |
| Oct 27, 2:29 PM EDT | High Surf Advisory | MHX | 21 hr | |
| Oct 27, 4:30 PM EDT | Wind Advisory | MHX | Dare, Hyde | 17 hr |
Nearby
High Wind Warnings in North Carolina, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.